MAUDE Adverse Event Report: BECTON DICKINSON BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE

BECTON DICKINSON BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367292
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when using the bd vacutainer® safety-lok¿ blood collection set, the rubber sleeve did not retract during collection of an unspecified number of units resulting in the needle being exposed and blood leakage.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
The manufacturing location for this product is nipro.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.B3: date of event is unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: bd received two photos for investigation.The photos were evaluated visually and one packaged of the lot concerned was seen.The other photo displayed the customer reported defect as the needle tip was exposed from the rubber sleeve and the rubber sleeve displaced onto the thread of the luer adapter¿s needle hub.Also, it was seen that the luer adapter of the sample was use without being attached to a holder.Additionally, 50 retention samples from bd inventory were evaluated by visual examination and nothing abnormal was found from the rubber sleeves.Also, functional testing was conducted on 8 retained samples using tube holders and nothing abnormal was observed as no rubber sleeve retracting defects and side-piercing defects occurred during the test.Furthermore, as simulation, a luer adapter was inserted to a bd blood collection tube without being attached to a bd single use holder, and the rubber sleeve root was displaced onto the thread of the needle hub, causing the needle tip was exposed from near the rubber sleeve tip.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode of sleeve side piercing based on the photo.Bd determined that the root cause of the indicated failure mode was attributed to the luer adapter not attached to the holder before inserting the tube.This caused the rubber sleeve to be displaced onto the thread of the needle hub and the needle tip got exposed due to excessive insertion force.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22645418
Report Number2243072-2025-00931
Device Sequence Number8715612
Product Code JKA
UDI-Device Identifier30382903672920
UDI-Public(01)30382903672920(17)260630(10)24G02A1
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K980414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number367292
Device Lot Number24G02A1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown